Alert archive / Nebraska / Wind Advisories in 2015
Wind Advisory 8, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Oct 12, 2015, 4:05 AM CDT for 14 counties in Nebraska; Monona County, Iowa. It took effect at Oct 12, 2015, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2015, 4:05 AM CDT (09:05 UTC)
- In effect from
- Oct 12, 2015, 10:00 AM CDT
- Expired
- Oct 12, 2015, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -515 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778 WWUS73 KOAX 120905 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 AM CDT MON OCT 12 2015 ...WINDY CONDITIONS TODAY... .STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE INTO THIS AFTERNOON AS A REINFORCING SURGE OF COOLER AIR MOVES IN BEHIND THE COLD FRONT. IAZ043-NEZ011-012-015>018-030>034-042>044-121715- /O.NEW.KOAX.WI.Y.0008.151012T1500Z-151012T2200Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT 405 AM CDT MON OCT 12 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. * TIMING...STRONGEST WINDS...THIS MORNING THROUGH MID AFTERNOON. THE WINDS SHOULD DECREASE BY EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 GUSTING TO 45 MPH...DECREASING TO 10 TO 20 MPH BY EARLY EVENING. * IMPACTS...STRONG CROSS-WINDS CAN CREATE HAZARDOUS TRAVEL CONDITIONS ON ROADWAYS AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
3 follow-up statements
545 WWUS73 KOAX 121628 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1128 AM CDT MON OCT 12 2015 IAZ043-NEZ011-012-015>018-030>034-042>044-122200- /O.CON.KOAX.WI.Y.0008.000000T0000Z-151012T2200Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT 1128 AM CDT MON OCT 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON BEFORE BEGINNING TO DECREASE INTO THE EVENING HOURS. * WINDS...NORTHWEST WINDS OF 25 TO 35 WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...STRONG CROSS-WINDS CAN CREATE HAZARDOUS TRAVEL CONDITIONS ON ROADWAYS AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
497 WWUS73 KOAX 122009 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 309 PM CDT MON OCT 12 2015 IAZ043-NEZ011-012-015>018-030>034-042>044-122200- /O.CON.KOAX.WI.Y.0008.000000T0000Z-151012T2200Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT 309 PM CDT MON OCT 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL SUBSIDE THOUGH THE EARLY EVENING HOURS. * WINDS...NORTHWEST WINDS OF 25 TO 35 WITH GUSTS TO 40 MPH ARE EXPECTED DURING THIS TIME. * IMPACTS...STRONG CROSS-WINDS CAN CREATE HAZARDOUS TRAVEL CONDITIONS ON ROADWAYS AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
080 WWUS73 KOAX 122203 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 503 PM CDT MON OCT 12 2015 IAZ043-NEZ011-012-015>018-030>034-042>044-122315- /O.EXP.KOAX.WI.Y.0008.000000T0000Z-151012T2200Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT 503 PM CDT MON OCT 12 2015 ...WIND ADVISORY HAS EXPIRED... GUSTY NORTHWEST WINDS HAD STARTED TO DECREASE LATE THIS AFTERNOON AND THIS TREND WILL CONTINUE INTO THE EARLY EVENING. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:48 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 12, 3:48 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
348 AM CDT MON OCT 12 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 315 AM CDT MON OCT 12 2015
FORECAST CONCERNS IN THE SHORT TERM WILL MAINLY BE STRONG
NORTHWEST WINDS/IF A WIND AND FIRE WEATHER HEADLINES ARE
NEEDED...TEMPERATURES THROUGH THE WEEK. POTENTIAL FOR MORE
WIDESPREAD FROST/FREEZE TEMPERATURES TOWARD THE WEEKEND.
AFTER SHATTERING THE DAILY MAXIMUM TEMPERATURE RECORDS FOR OCTOBER
11TH (98 AT OFK /OLD RECORD WAS 89 AND SET A NEW ALL-TIME OCTOBER
RECORD-SEE RECORD EVENT REPORTS(RER) FOR DETAILS...91 AT
OMAHA...AND 94 AT LINCOLN)...THE COLD FRONT HAS PUSHED THROUGH.
THE FIRST SURGE OF STRONG WINDS WAS RIGHT BEHIND THE COLD FRONT.
H85 TEMPERATURES SOARED TO AROUND 26 DEG C...HOWEVER BY 12Z SHOULD
BE BACK TO AROUND 12 DEG C. THE NEXT SURGE OF REINFORCING COLDER
AIR IS NEAR KPIR. WINDS ARE GUSTING OVER 50KTS OVER NORTH CENTRAL
AND NORTHWEST SOUTH DAKOTA.
190M HEIGHT FALLS WERE NOTED WITH THE SHORTWAVE TROF ACROSS THE
DAKOTAS AT 00Z LAST EVENING. VERY STRONG FRONTOGENESIS PUSHED
ACROSS THE AREA TONIGHT...HOWEVER WITH DRY AIRMASS...COULD ONLY GET
A FEW LOW CLOUDS WITH THE HIGHER CLOUDS...ALONG WITH THE STRONG
WINDS.
TODAY...A LARGE AREA OF 50 TO 60KT AT H85 WINDS ARE FORECAST TO
SURGE SOUTHEAST ACROSS THE DAKOTAS INTO MINNESOTA...IOWA...AND PARTS
OF NEBRASKA. THE STRONGEST WINDS WEAKEN OVER NEBRASKA AFTER
18Z...STRENGTHENING TO 60-70KTS OVER NORTHERN MINNESOTA AND
NORTHERN WISCONSIN THIS AFTERNOON. INITIALLY...THERE ARE STEEP
LAPSE RATES AND STRONG COLD AIR ADVECTION OVER THE AREA...HOWEVER
THESE FEATURES WEAKEN...TEMPERING THE STRONGEST WINDS FROM MIXING
DOWN. THE SREF/GFS HITS NORTHEAST NEBRASKA WITH THE HIGHEST
POTENTIAL TO EXCEED WIND ADVISORY CRITERIA (26KTS (30MPH) FOR 1
HOUR OR MORE OR GUSTS 45 MPH OR MORE ANY DURATION)...WITH OMAHA
ON THE SOUTHERN EXTENT OF THE STRONGER WINDS. THE SPC SSEO HAS
SOME 30KT WINDSPEEDS OVER NORTHEAST NEBRASKA 15-18Z. THE HRRRX AND
RAP ALSO SIMILAR WITH 25-30KT MAX WINDS FOR NORTHEAST NEBRASKA.
WITH THESE STRONG WINDS EXPECTED...HAVE ISSUED A WIND ADVISORY
FOR PARTS OF NORTHEAST NEBRASKA AND WESTERN IOWA FROM 15Z-23Z.
TEMPERATURES ARE STARTING OUT MILD AND LOOK FOR HIGHS AROUND 70 TO
75.
QUIET WEATHER TUESDAY THROUGH WEDNESDAY. SURFACE WINDS RELAX
OVERNIGHT. A WEAK FRONT MOVES THROUGH TUESDAY AND TUESDAY NIGHT.
ABOVE NORMAL HIGHS IN THE 70S ARE EXPECTED EACH DAY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 315 AM CDT MON OCT 12 2015
THE EXTENDED FORECAST BEGINS WITH A COLD FRONT PUSHING THROUGH THE
AREA AS A SHORTWAVE TROF OF LOW PRESSURE MOVES THROUGH THE
NORTHWEST FLOW ALOFT. THIS FRONT IS MAINLY DRY...THERE IS MID
LEVEL MOISTURE...SO SPRINKLES OR SPOTTY SHOWERS MAY BE ADDED FOR
THURSDAY. SURFACE HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY.
LOWERED LOWS EACH MORNING WAS H85 TEMPERATURES DROP TO AROUND 0
TO +2 DEG C AND LIGHT WINDS SUPPORT COLDER TEMPERATURES COMPARED
TO SUPERBLEND. GFS MOS HAS LOWS 31 TO 34 FOR SATURDAY MORNING AND
PATTERN SIMILAR PER EC. WARMER TEMPERATURES RETURN FOR SUNDAY.
HIGHS EACH DAY AT OR ABOVE NORMAL...PREDOMINANTLY IN THE 60S AND
70S.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1152 PM CDT SUN OCT 11 2015
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. GUSTY NORTHWEST
WINDS WILL SLACKEN JUST A BIT TONIGHT...THEN INCREASE IN THE
MORNING TO 20-25KT WITH GUSTS OF 30-35KT. WINDS WILL DECREASE
AROUND 00Z.
&&
.FIRE WEATHER...
ISSUED AT 315 AM CDT MON OCT 12 2015
DEWPOINTS DROPPING TO THE LOWER 30S COMBINED WITH TEMPERATURES
RISING INTO THE 70S AND NORTHWEST WINDS STRONG WINDS 20-35 MPH
AND GUST 35 TO 40 MPH WILL CREATE EXTREME FIRE WEATHER CONDITIONS
FOR PARTS OF EASTERN NEBRASKA. MEANWHILE...LOWEST RH VALUES DROP
TO AROUND 20 PERCENT. CONDITIONS REMAIN VERY DRY AND HARVEST
ACTIVITIES ARE IN FULL SWING...THUS A RED FLAG WARNING HAS BEEN
ISSUED FOR PARTS OF THE AREA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
NEZ030-042-050-065-066-078-088-089.
WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR NEZ011-012-015>018-030>034-042>044.
IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR IAZ043.
&&
SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...MAYES
FIRE WEATHER...ZAPOTOCNYHazardous weather outlook, Oct 11, 6:13 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 613 PM CDT SUN OCT 11 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 613 PM CDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT THROUGH MONDAY VERY HIGH FIRE DANGER IS POSSIBLE ACROSS PARTS OF THE AGAIN MONDAY...AS RELATIVE HUMIDITIES WILL AGAIN BE VERY LOW IN ADDITION TO STRONG NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:11 AM CDT | Red Flag Warning | OAX | Boone, Butler, Gage, Jefferson, Lancaster, Platte and 2 more | 14 hr |
Nearby
Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.